CSN Login
Members Online: 13

Hives?!

azkookie18
Posts: 22
Joined: Jul 2010

Hello,
My mom has completed radiation and chemo treatment about 2 weeks ago and has since developed a hvie-like rash all over her legs and arms! It looks pretty bad and as she has never experienced anything like it, we suspect it's linked to the cancer and/or treatment.
Anyone else go thru something similiar?? It's pretty bad and it's affecting her more than the chemo andradiation itself!
She's gone to the GP and he mentioned it may be a bite of some sort but we doubt it due to timing and the fact that it's moved to the arms.. Any help/insight is greatly appreciated.

Thanks!!!!!

sissy310
Posts: 300
Joined: May 2010

Hello...sorry to hear your mom is part of this group but am happy she is done with treatment. I am two months out but did not experience any type of rash. I was very itchy however from the radiation. I think our immune systems are so compromised after treatment that anything can crop up. True how can a bite be all over and not just one place. My son had a rash just recently that started to spread and it turned out to be an auto-immune issue (he did not have treatment but the doctor had to send in a biopsy of the rash). Maybe this is what your mom is experiencing due to the lowered immunities? I'm just guessing here and wish I could be of more help to you. I probably would go back to the doctor or even ask her oncologist about it. I'm honestly beginning to believe that regular GP's are good for simple issues but when it comes to cancer diagnosis or radiation and/or chemotherapy reactions or after affects or even specialized areas, they do not have a clue. Hope mom gets relief from this...keep us posted, I'd be curious to know if it is autoimmune. Be well, Marilyne

pjjenkins's picture
pjjenkins
Posts: 173
Joined: Mar 2009

I had hives during chemo but we think it was related to another med - an antibiotic... any chance she is taking anything? Sorry to hear she is having a problem.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network